Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/heart-health/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    Over night change of blood pressure - can be caused by tens therapy?
    avatar
    HemiWo posted:
    Hi,

    i'm 36 old athlete and never had problems with bp. week ago,over night my blood pressure went to 140-150/80-100 with arrytmic heart function.
    my reading was always 120/80 in the past.

    in last 10 days i was under physical therapy (laser, ultrasound, tens).

    does anyone had strange bp values after this kind of therapy?

    medications given by doctor does not work,or only lowers the diastolic bp.

    thanks
     
    avatar
    billh99 responded:
    Pain and stress can cause an increase blood pressure. And if you are getting physical therapy and have a tens unit it sounds like you have some pain.

    And maybe a lot of anxiety going to the PT knowing the pain that happens, even though you know that the PT is good for you for the long term. I know that I did with PT after rotator cuff surgery.

    Relaxation exercises might help with both the both the BP and dealing with the pain. This includes deep breathing exercise, progressive muscle relaxation, and bio-feed back.

    medications given by doctor does not work,or only lowers the diastolic bp.

    There are a number of different classes of BP meds and they work in many different ways. Work with your doctor to try a different class of med.

    with arrytmic heart function.


    Most irregular heart rates are caused by harmless PVC's. And they can be increased by stress. But you need to work with your doctor to make sure that it is not a serious form of irregular heart rates.
     
    avatar
    todaymark responded:
    If you're in pain are you taking any pain meds? You'd be surprised at what meds can cause hypertension as a side effect. It can be difficult to treat with hypertension meds unless you can figure out what's going on. It's called secondary hypertension. The side effect list that you get from the pharmacy isn't all inclusive. I found that out the hard way. good luck


    Helpful Tips

    Salt or Sugar: What’s the Bigger Blood Pressure Threat?
    Your pantry can be seen as a kind of medicine cabinet in your kitchen. Every ingredient contained behind its doors is a contributing factor ... More
    Was this Helpful?
    7 of 7 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center